Institutional members access full text with Ovid®

Share this article on:

Vincristine-induced Peripheral Neuropathy in a Neonate With Congenital Acute Lymphoblastic Leukemia

Baker, Steven K. MSc, MD, FRCP(C), CSCN; Lipson, David M. MD

Journal of Pediatric Hematology/Oncology: April 2010 - Volume 32 - Issue 3 - pp e114-e117
doi: 10.1097/MPH.0b013e3181d419ad
Online Articles: Clinical and Laboratory Observations

We report the case of a 46-day-old boy with a fulminant vincristine-induced peripheral neuropathy after treatment for congenital acute lymphoblastic leukemia. Flaccid paralysis developed at the end of the first phase of induction, requiring intubation and ventilation for 51 days. Treatment was initiated with levocarnitine, N-acetylcysteine, and pyridoxine and progressive reversal of the neuropathy occurred over the next 4 months. Potential differences in pathogenesis and presentation of vincristine neurotoxicity and Guillian-Barre syndrome in the neonate are discussed.

Department of Medicine, Physical Medicine & Neurology, Neuromuscular Disease Clinic, McMaster University Medical Centre, McMaster University, Hamilton, Ontario, Canada

Reprints: Steven K. Baker, MSc, MD, FRCP(C), Department of Medicine, Neuromuscular Diseases, Rm 2H22, McMaster University, Hamilton, Ontario, L8N 3Z5, Canada (e-mail: bakersk@mcmaster.ca).

Received for publication December 19, 2008; accepted January 13, 2010

© 2010 Lippincott Williams & Wilkins, Inc.